MAUDE Adverse Event Report: ENCORE MEDICAL L.P EMPOWR PS KNEE; EMPOWR PS KNEETM TIBIAL INSERT, SIZE 6 BRIDGE DOWN, 11MM

ENCORE MEDICAL L.P EMPOWR PS KNEE; EMPOWR PS KNEETM TIBIAL INSERT, SIZE 6 BRIDGE DOWN, 11MM
Model Number 343-11-766
Health Effect - Clinical Code Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 12/21/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Additional reporting on this event will be provided as a supplemental report to this document if it becomes available.
 
Event or Problem Description
Revision surgery - patient's knee was unstable.As a result, a thicker (14mm) inserts were implanted.
 
Additional Manufacturer Narrative
Corrected data: see g.1.Manufacturer narrative: the reason for this revision surgery was reported as unstable.The previous surgery and the surgery detailed in this event occurred 3 years apart.The healthcare professional indicated that there was a significant adverse event to patient.There was no delay in surgery and another suitable device was available for use.The revision surgery was completed as intended.The device was disposed of at the hospital and not made available to djo surgical for examination.A review of the device history record (dhr) shows that the reported component used in the previous surgery, when released for use,met design and manufacturing requirements.There was no non-conforming material report (ncmr) associated with the product that may have contributed to the reported event.The device was verified to have gone through an acceptable sterilization process and was within its expiration date at the time of the previous surgery.Customer complaint history of the reported device showed no present trends or on-going issues that are needing a review.The root cause of this complaint was a revision surgery due to being unstable.There were no findings during this evaluation that indicate the reported device was defective.No information was submitted with the complaint regarding pre-existing conditions of the patient or any activities the patient was involved in that may have contributed to the event.There are multiple factors that may contribute to an event that are outside the control of djo surgical.There are no indications of a product or process issue affecting implant safety or effectiveness.Additional reporting on this event will be provided as a supplemental report to this document if it becomes available.

Brand Name
EMPOWR PS KNEE
Common Device Name
EMPOWR PS KNEETM TIBIAL INSERT, SIZE 6 BRIDGE DOWN, 11MM
Manufacturer (Section D)
ENCORE MEDICAL L.P
9800 metric blvd
austin,tx 78758-5445
MDR Report Key11195353
Report Number1644408-2021-00003
Device Sequence Number3756163
Product Code JWH
UDI-Device Identifier00888912172097
UDI-Public(01)00888912172097
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K160342
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2020
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 03/26/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/18/2022
Device Model Number343-11-766
Device Catalogue Number343-11-766
Device Lot Number272U1010
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 12/21/2020
Supplement Date Received by Manufacturer02/26/2021
Initial Report FDA Received Date01/19/2021
Supplement Report FDA Received Date03/26/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient Age59 YR